Alert archive / Virginia / Wind Advisories in 2006

Wind Advisory 2, NWS Baltimore/Washington

January 14, 200626 counties in Virginia; 10 counties in Maryland; 5 counties in West Virginia

NWS Baltimore/Washington issued this wind advisory at Jan 14, 2006, 4:28 PM EST for 26 counties in Virginia; 10 counties in Maryland; 5 counties in West Virginia. It took effect at Jan 15, 2006, 7:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 4:28 PM EST (21:28 UTC)
In effect from
Jan 15, 2006, 7:00 AM EST
Expired
Jan 15, 2006, 2:52 PM EST
In force
8 hr
Issued by
NWS Baltimore/Washington
All 41 counties

Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Frederick County, VA, Greene County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 36 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-212 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 142128
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
428 PM EST SAT JAN 14 2006

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-150530-
/O.UPG.KLWX.WI.Y.0001.000000T0000Z-060115T1200Z/
/O.NEW.KLWX.HW.W.0001.060114T2128Z-060115T1200Z/
/O.NEW.KLWX.WI.Y.0002.060115T1200Z-060115T2100Z/
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
428 PM EST SAT JAN 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. A WIND
ADVISORY IS IN EFFECT FROM 7 AM SUNDAY TO 4 PM EST SUNDAY.

LOW PRESSURE WILL DEEPEN OFF THE NEW JERSEY COAST OVERNIGHT.
STRONG NORTHWEST WINDS AROUND THE LOW PRESSURE HAVE DEVELOPED OVER
THE MID ATLANTIC AND ARE EXPECTED TO CONTINUE OVERNIGHT. WIND
GUSTS UP TO 60 MPH ARE LIKELY THROUGH EARLY SUNDAY MORNING.

WINDS ARE EXPECTED TO DECREASE SLIGHTLY EARLY SUNDAY AS THE LOW
PRESSURE CENTER MOVES OFF TO THE NORTHEAST. HOWEVER...HAZARDOUS
WIND CONDITIONS ARE EXPECTED TO CONTINUE WITH WIND GUSTS 45 TO 50 MPH.

GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. TREES MAY BE DOWNED BY THE
WINDS...CAUSING ISOLATED POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

 

$$
5 follow-up statements
000 
WWUS71 KLWX 150311
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1011 PM EST SAT JAN 14 2006

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-151000-
/O.CON.KLWX.HW.W.0001.000000T0000Z-060115T1200Z/
/O.CON.KLWX.WI.Y.0002.060115T1200Z-060115T2100Z/
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
1011 PM EST SAT JAN 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY...

LOW PRESSURE WILL CONTINUE TO DEEPEN OFF THE NEW JERSEY COAST
OVERNIGHT. STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT...WITH
WIND GUSTS UP TO 60 MPH LIKELY THROUGH EARLY SUNDAY MORNING.

WINDS ARE EXPECTED TO DECREASE SLIGHTLY EARLY SUNDAY AS THE LOW
PRESSURE CENTER MOVES OFF TO THE NORTHEAST. HOWEVER...HAZARDOUS
WIND CONDITIONS ARE EXPECTED TO CONTINUE WITH WIND GUSTS 45 TO
50 MPH.

GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. TREES MAY BE DOWNED BY THE
WINDS...CAUSING ISOLATED POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS71 KLWX 150926
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 AM EST SUN JAN 15 2006

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-151200-
/O.CON.KLWX.HW.W.0001.000000T0000Z-060115T1200Z/
/O.CON.KLWX.WI.Y.0002.060115T1200Z-060115T2100Z/
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
426 AM EST SUN JAN 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

STRONG WINDS WILL STILL BE A HAZARD TODAY DUE TO A STRENGTHENING
LOW PRESSURE SYSTEM OFF THE EAST COAST...HOWEVER THESE WINDS WILL
DECREASE SOMEWHAT DURING THE MORNING. WIND GUSTS OF 50 TO 60 MPH
WILL STILL BE POSSIBLE EARLY THE MORNING...WITH WIND GUSTS UP TO
40 MPH FOR THE REMAINDER OF THE DAY.

GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND POWERLINES MAY BE
DOWNED BY THE WINDS...CAUSING POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JB
000 
WWUS71 KLWX 151151
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
651 AM EST SUN JAN 15 2006

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-152100-
/O.EXP.KLWX.HW.W.0001.000000T0000Z-060115T1200Z/
/O.CON.KLWX.WI.Y.0002.060115T1200Z-060115T2100Z/
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
651 AM EST SUN JAN 15 2006

...HIGH WIND WARNING WILL EXPIRE AT 7 AM EST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 7 AM EST THIS MORNING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

STRONG WINDS WILL STILL BE A HAZARD TODAY DUE TO STRENGTHENING
LOW PRESSURE OFF THE EAST COAST. 

GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND POWERLINES MAY BE
DOWNED BY THE WINDS...CAUSING POWER OUTAGES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JB
000 
WWUS71 KLWX 151511
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1011 AM EST SUN JAN 15 2006

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-152100-
/O.CON.KLWX.WI.Y.0002.000000T0000Z-060115T2100Z/
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
1011 AM EST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE COMBINATION OF LOW PRESSURE OFF THE NEW ENGLAND COAST AND
HIGH PRESSURE OVER THE OHIO VALLEY WILL ALLOW GUSTY WINDS TO
CONTINUE ACROSS THE MID ATLANTIC REGION THROUGH THIS AFTERNOON.

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE
COMMON. THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND POWERLINES MAY
BE DOWNED BY THE WINDS...CAUSING POWER OUTAGES.

$$
PELOQUIN
000 
WWUS71 KLWX 151952
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 PM EST SUN JAN 15 2006

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-152100-
/O.CAN.KLWX.WI.Y.0002.000000T0000Z-060115T2100Z/
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
252 PM EST SUN JAN 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

WINDS MAY GUST BETWEEN 30 AND 35 MPH THROUGH EARLY THIS EVENING.
HOWEVER...WIND ADVISORY WINDS ARE NO LONGER EXPECTED.

$$
PELOQUIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 14, 4:00 PM EST, 28 minutes earlier.

Area forecast discussion, Jan 14, 4:00 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 PM EST SAT JAN 14 2006

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
ACTIVE WEATHER CONTINUES...AND SHORT TERM CHALLENGES REVOLVE AROUND
WINDS TONIGHT AND SUNDAY...AND PRECIPITATION CHANCES/AMOUNTS
TONIGHT.

SFC ANALYSES OVER THE PAST FEW HOURS SHOW THAT LOW PRESSURE
CONTINUES TO DEEPEN OFF THE JERSEY/SOUTHERN NEW ENGLAND COAST THIS
AFTERNOON. KLWX 88D SHOWS A PRIMARY DEFORMATION BAND OF RAIN/SNOW
SHOWERS ORIENTED NORTH TO SOUTH ACROSS THE CENTRAL PART OF OUR
CWA...WRAPPING AROUND THE STRENGTHENING LOW PRESSURE SYSTEM. UPSLOPE
SNOW SHOWERS ARE ALSO AFFECTING OUR WESTERN 5 COUNTIES.

REGARDING WINDS...NAM AND GFS BOTH ARE IN GOOD AGREEMENT SHOWING LOW
PRESSURE CONTINUING TO DEEPEN TONIGHT AS IT HEADS TOWARD THE
CANADIAN MARITIMES. WITH HIGH PRESSURE BUILDING IN FROM THE
WEST...THIS WILL CAUSE FURTHER TIGHTENING OF THE PRESSURE GRADIENT
TONIGHT. THE GRADIENT COMBINED WITH COLD ADVECTION IS ALREADY
ALLOWING SIGNIFICANT WIND GUSTS TO OCCUR. KDCA IS GUSTING TO 47 KT
AT 3 PM...AND GFS AND NAM BOTH SHOW A STRONGER WIND CORE NOT TOO
HIGH OFF THE DECK (925/850 MB) MOVING ACROSS TONIGHT. THE NAM CORE
IS A LITTLE STRONGER THAN THE GFS...BUT EVEN THE MOMENTUM TRANSFER
ASSOCIATED WITH THE GFS WILL GIVE THE POTENTIAL FOR GUSTS AOA 50 KT.
WE ARE GOING TO UPGRADE OUR WIND ADVISORY TO A HIGH WIND WARNING FOR
OUR ENTIRE CWA. THIS WILL LAST UNTIL 7 AM. AFTER 7 AM...925/850 MB
SPEEDS WILL BE LESS...HOWEVER WILL GO WITH A WIND ADVISORY ON SUNDAY
FROM 7 AM TO 4 PM WITH NAM AND GFS SHOWING THE POTENTIAL FOR 40 KT
TYPE GUSTS TO OCCUR.

REGARDING PRECIPITATION...HAVE INCREASED POPS TO HIGH CHC TO LIKELY
FOR THOSE AREAS THAT WILL BE AFFECTED BY THE PRECIP BAND THIS
EVENING. ENOUGH COLD AIR HAS ADVECTED ACROSS OUR CWA WHERE A LOT OF
THE PRECIP FALLING NOW IS SNOW...WITH JUST A FEW AREAS EXPERIENCING
RAIN. WILL FOCUS ON THE FROZEN TYPE...WITH AMOUNTS MAINLY AN INCH OR
LESS. HOWEVER...THE MODELS IMPLY THE POTENTIAL FOR A LITTLE BIT MORE
ACROSS NORTHERN AND WESTERN MARYLAND AND THE NW DC BURBS AND THE
EVENING SHIFT WILL NEED TO KEEP A CLOSE EYE ON THIS. ACROSS THE
WESTERN 5 COUNTIES...SNOW ADVISORY WILL CONTINUE TIL 7 AM FOR A
TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES.

REGARDING TEMPERATURES...STUCK REALLY CLOSE TO MOS NUMBERS FOR
TONIGHT WHICH WERE IN GOOD AGREEMENT. MOS WAS IN GOOD AGREEMENT FOR
SUNDAY AS WELL BUT UNDERCUT ABOUT A CATEGORY.
&&

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
PGRAD RELAXES SUN NGT...AND RDG AXIS OHD BY MON AFTN. ATMOS DRIES
OUT THRUT PD...W/ DEWPTS IN THE TEENS BY MON AFTN. /CHECK OUT DEWPTS
ARND GRTLKS AND ADJ CNDA ATTM./  HV BROUGHT IN APPROPRIATE CLRG.

NXT SYSTM IN SERIES OF PROGRESSIVE WVS ORGANIZING IN CNTRL PLAINS
MON. LOOK FOR H8 WAA MON NGT. SETUP /IE...LIFT/ LOOKS CONDUSIVE TO
SQUEEZE OUT A LTL LGT QPF. HWVR...HV AN AWFULLY DRY START...W/
PLENTY OF MSTNG W/IN COLUMN NCSRY BFR PCP CAN BE REALIZED. THUS...
HV SIDED CLSR TO NAM POP NUMBERS. PTYPE ALSO AN ISSUE. SWRN CNTYS HV
DECENT CHC TO WARM SUFFICIENTLY IN THE BNDRY LYR BFR RA BEGINS. AND
HILLS HV AN ADVANTAGE HERE SINCE WAA WL INTRUDE AT H8 FIRST. HWVR...
NOT SO CERTAIN ABT CNTRL VA HILLS AND NRN/NERN MD. GRIDS WL REFLECT
FZRA. SINCE POPS WL BE SCHC...MOST OF THIS WONT BE EVIDENT IN TXT
PRODUCTS.

MAIN IMPACT OF LOPRES WL BE TUE-WED...AND HV INCR POPS INTO LIKELY.
CONTD WAA TUE WL ASSIST PTYPE ISSUES. HV GONE W/ LIQUID /RA OR SHRA/
PCP. ORIG SFC LOW STAYS W OF APPLCHNS. UNCLR ATTM IF SCNDRY RDVLPMNT
WL OCCUR. IN RAIN COOLED AMS...HV TRIMMED MAXT TUE QUITE A BIT--
INTO 40S AS WM FROPA SHUD BE DELAYED. CD FROPA WED MRNG...IN A
SIMILAR SETUP TO THIS MRNGS WX. HWVR...NOT QUITE AS WINDY...LACKING
CSTL DEEPENING. HV MIXED PTYPE AGN WED NGT IN WRAP ANRD AS UPR
SYSTMS SWING THRU.

RDGG BALANCE OF FCST. ANTHR TROF AXIS SWINGS THRU TWD DAY 7...BUT
LOOKS TO BE WEAKER...AND DAMPENS OUT AS IT PROPAGATES EWD.
&&

.AVIATION...
STRONG NORTHWEST WINDS WILL PERSIST THROUGH SUNDAY. HIGHEST GUSTS
LOOK TO BE THIS EVENING AND EARLY TONIGHT...THEN A BRIEF DECREASE
(YET STILL GUSTY) LATE TONIGHT INTO EARLY SUNDAY BEFORE PICKING UP
AGAIN. TAFS ADEQUATELY TIME THESE WIND TRENDS. VSBYS/CIGS WILL FAVOR
VFR...BUT A BAND OF WRAP AROUND PRECIP WILL AFFECT MOST OF THE TAF
SITES WITH POTENTIAL MVFR VSBY/CIG RESTRICTIONS IN -SHSN.
&&

.MARINE...
MASON NECK REPORTED A GUST OF 54 MPH AT 3 PM. KDCA REPORTED THE SAME
MAGNITUDE. A LOT OF OTHER PLACES ON OR NEAR THE WATERS ARE GUSTING
IN THE 40S (AGAIN...UNITS IN MPH). AND THE 850/925 WIND CORES OF
60-70 KT/50-60 KT RESPECTIVELY ARE NOT EXPECTED TO MOVE ACROSS UNTIL
LATER THIS EVENING. MOMENTUM TRANSFER SUGGESTS THAT GUSTS ON THE
ORDER OF 50 KT ARE QUITE POSSIBLE THIS EVENING AND OVERNIGHT AS
THESE WIND CORES MOVE ACROSS. BASED ON ALL THIS...AM GOING TO
UPGRADE GALE WARNINGS TO STORM WARNINGS FOR FREQUENT GUSTS OF 50 KT
THIS EVENING AND TONIGHT. GUSTS WILL BE ON THE ORDER OF 40 KT
SUNDAY...SO STORM WILL DOWNGRADE TO GALES FOR SUNDAY.

WL START OUT W/ SCA SUN NGT AS DEEP CSTL LOW LIFTS NEWD. TRANQUIL WX
REST OF FCST.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING FOR DCZ001 UNTIL 7 AM SUNDAY.
  ...WIND ADVISORY FOR DCZ001 FROM 7 AM SUNDAY TO 4 PM SUNDAY.
MD...HIGH WIND WARNING FOR MDZ002>007-009>011-013-014-016>018 UNTIL
     7 AM SUNDAY.
  ...SNOW ADVISORY FOR MDZ002 UNTIL 7 AM SUNDAY.
  ...WIND ADVISORY FOR MDZ002>007-009>011-013-014-016>018 FROM 7 AM
     SUNDAY TO 4 PM SUNDAY.
VA...HIGH WIND WARNING FOR VAZ021-025>031-036>042-050>057 UNTIL 7
     AM SUNDAY.
  ...SNOW ADVISORY FOR VAZ021 UNTIL 7 AM SUNDAY.
  ...WIND ADVISORY FOR VAZ021-025>031-036>042-050>057 FROM 7 AM
     SUNDAY TO 4 PM SUNDAY.
WV...HIGH WIND WARNING FOR WVZ048>055 UNTIL 7 AM SUNDAY.
  ...SNOW ADVISORY FOR WVZ048-049-054 UNTIL 7 AM SUNDAY.
  ...WIND ADVISORY FOR WVZ048>055 FROM 7 AM SUNDAY TO 4 PM SUNDAY.
MARINE...STORM WARNING FOR ANZ530>537 UNTIL 7 AM SUNDAY.
  ...GALE WARNING FOR ANZ530>537 FROM 7 AM SUNDAY TO 4 PM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ530>537 FROM 4 PM SUNDAY TO 3 AM
     MONDAY.
&&

SHORT TERM...PELOQUIN
LONG TERM...HTS
AVIATION...PELOQUIN
MARINE...PELOQUIN/HTS
Hazardous weather outlook, Jan 14, 12:02 PM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1202 PM EST SAT JAN 14 2006

ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-151000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
1202 PM EST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE WILL DEEPEN OFF THE NEW JERSEY AND NEW ENGLAND COASTS
THIS AFTERNOON...CAUSING STRONG WINDS TO DEVELOP ACROSS THE
REGION BY MID AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT THROUGH
TONIGHT FOR WIND GUSTS OF 45 TO 50 MPH. THESE WINDS HAVE THE
POTENTIAL TO CAUSE DOWNED TREES AND POWERLINES...AND MAY ALSO
RESULT IN ISOLATED POWER OUTAGES.

A SNOW ADVISORY REMAINS IN EFFECT THROUGH TONIGHT FOR PORTIONS OF
WESTERN MARYLAND...WESTERN VIRGINIA...AND EASTERN WEST
VIRGINIA...MAINLY FOR LOCATIONS ALONG AND WEST OF THE ALLEGHENY
FRONT. A TOTAL SNOWFALL OF 2 TO 4 INCHES IS EXPECTED.

A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC AND CHESAPEAKE
BAY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING CONTINUES ON SUNDAY FOR THE TIDAL POTOMAC AND
CHESAPEAKE BAY.

STRONG WINDS OVER LAND MAY PERSIST ON SUNDAY...WITH GUSTS OF 45 TO 50
MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...HOWEVER REPORTS OF
STRONG WINDS AND SNOWFALL AMOUNTS ARE APPRECIATED.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 9:35 PM ESTWind AdvisoryLWXArlington, Clarke, Culpeper, Fairfax, Frederick, Greene and 20 more19 hr
Jan 14, 12:32 AM ESTSevere Thunderstorm WarningLWXOrange43 min
Jan 14, 12:52 AM ESTSevere Thunderstorm WarningLWXCulpeper38 min
Jan 14, 12:56 AM ESTSpecial Marine WarningLWX2 hr
Jan 14, 1:05 AM ESTSevere Thunderstorm WarningLWXFauquier25 min
Jan 14, 1:54 AM ESTSpecial Marine WarningLWX2 hr
Jan 14, 3:45 AM ESTSnow AdvisoryLWX27 hr
Jan 14, 4:28 PM ESTHigh Wind WarningLWXArlington, Clarke, Culpeper, Fairfax, Frederick, Greene and 20 more15 hr
Jan 14, 2:31 AM ESTSevere Thunderstorm WarningLWXSaint Mary's44 min

Nearby

Wind Advisories in Virginia, 2006Wind Advisories in Maryland, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.